MAUDE Adverse Event Report: ARTHREX, INC. TENSIONLOC COLLAR AND PLUG IMPLANT 7MM; SCREW, FIXATION, BONE

ARTHREX, INC. TENSIONLOC COLLAR AND PLUG IMPLANT 7MM; SCREW, FIXATION, BONE
Model Number TENSIONLOC COLLAR AND PLUG IMPLANT 7MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the ar-5207 tensionloc collar, was used in acl reconstruction.When the collar was fixed to the bone hole using a silicon hammer and the plug of the product was inserted into the collar, the collar of the plug joint broke causing the product to become unusable.The surgeon could not remove the plug, and the plug is still left in the patient.The surgery was completed using a product from another manufacturer.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that only three fragments of the collar were returned.No damage was noted to the returned plug.The root cause is undetermined, however the most likely causes are improper bone prep, misaligned insertion, prying and/or leveraging the device during insertion.

Brand Name
TENSIONLOC COLLAR AND PLUG IMPLANT 7MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11991234
Report Number1220246-2021-03273
Device Sequence Number3564725
Product Code HWC
UDI-Device Identifier00888867265813
UDI-Public00888867265813
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTENSIONLOC COLLAR AND PLUG IMPLANT 7MM
Device Catalogue NumberAR-5207
Device Lot Number10454813
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1